Alert archive / California / Wind Advisories in 2011
Wind Advisory 20, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 26, 2011, 1:08 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2011, 1:08 PM PDT (20:08 UTC)
- Expired
- Mar 26, 2011, 3:42 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
095 WWUS76 KSTO 262008 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 108 PM PDT SAT MAR 26 2011 CAZ016-017-019-270000- /O.EXP.KSTO.WI.Y.0019.000000T0000Z-110326T2000Z/ /O.NEW.KSTO.WI.Y.0020.110326T2008Z-110327T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- NORTHERN SAN JOAQUIN VALLEY- 108 PM PDT SAT MAR 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY HAS EXPIRED FOR THE NORTHERN SACRAMENTO VALLEY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE NORTHERN SACRAMENTO VALLEY. SOUTH WINDS SUSTAINED AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON OVER THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. LOCATIONS INCLUDE...MARYSVILLE...LINCOLN...SACRAMENTO AND STOCKTON. THE WINDS ARE EXPECTED TO DECREASE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ015-262115- /O.EXP.KSTO.WI.Y.0019.000000T0000Z-110326T2000Z/ NORTHERN SACRAMENTO VALLEY- 108 PM PDT SAT MAR 26 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE NORTHERN SACRAMENTO VALLEY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA IN THE NORTHERN SACRAMENTO VALLEY...HOWEVER IT WILL REMAIN LOCALLY BREEZY WITH SOUTH WINDS 15 TO 30 MPH. $$ JHM
1 follow-up statement
805 WWUS76 KSTO 262242 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 342 PM PDT SAT MAR 26 2011 CAZ016-017-019-262345- /O.CAN.KSTO.WI.Y.0020.000000T0000Z-110327T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- NORTHERN SAN JOAQUIN VALLEY- 342 PM PDT SAT MAR 26 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. SOUTHERLY WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA IN THE VALLEY. GUSTY SOUTHERLY WINDS OF 10 TO 20 MPH WILL CONTINUE INTO THE EVENING HOURS...AND DECREASE AFTER DARK. $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:40 AM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 26, 9:40 AM PDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 940 AM PDT SAT MAR 26 2011 .DISCUSSION... IMPRESSIVE LOOKING SHORT WAVE ON WATER VAPOR IMAGERY MOVING INTO THE PAC NW AND BRUSHING NORCAL IS PUSHING A COLD FRONT ACROSS NORCAL. STRONG LLJ OF 40+ PLUS KTS SHOWING UP AT 925 MBS FORECAST TO BUILD SWD FROM THE NRN SAC INTO THE SRN SAC AND PORTION OF NRN SAN JOAQUIN VALLEY DURING THE MORNING AHEAD OF THE FRONT. BY LATE AFTERNOON THE TROF AXIS IS FORECAST TO MOVE INTO NWRN NV WITH NWLY FLOW BUILDING IN BEHIND IT...WITH THE LINGERING FRONT WEAKENING OVER OUR AREA. WE ARE EXPECTING TWO THINGS TO HAPPEN THIS AFTERNOON. ONE...THE STRATIFORM RAIN SHOULD END OVER NORCAL WITH PRECIP TURNING TO SCATTERED TO NUMEROUS SHOWERS AS THE COLDER AIR SEEN IN THE IR IMAGERY BEHIND THIS TROF MOVES INTO OUR NRN ZONES. WE WILL LEAVE IN THE CHANCE OF THUNDER FOR THE NRN ZONES...BUT IN GENERAL THE PRECIP SHOULD DECREASE IN AREAL COVERAGE OVER MUCH OF OUR AREA...ALTHOUGH UPSLOPE FLOW WILL CONTINUE PRECIP OVER THE SIERNEV...AND NUMEROUS SHOWERS WILL CONTINUE OVER THE NRN SAN JOAQUIN VLY/SRN MOTHERLODE INTO THE AFTERNOON ALONG THE WEAKENING FRONTAL BOUNDARY. SECOND...THE GRADIENTS WILL WEAKEN AND THE WINDS WILL DECREASE BELOW ADVISORY LEVELS THIS AFTERNOON. ALREADY SEEING THIS WEAKENING GRADIENT TREND SHOWING UP IN THE HOURLY GRADS CHART. NORCAL IS IN BETWEEN SYSTEMS TONITE...WITH SUNDAY'S SYSTEM NEAR 50N/150W LOOKING SIMILAR IN STRENGTH AND FORECAST TRAJECTORY AS TODAY'S. WILL LOOK AT QPF AND SNOW AMOUNTS FOR THE AFTERNOON PACKAGE AND MAKE A DECISION AS TO IF/WHAT TYPE OF HEADLINES WE MAY NEED WITH THE SUNDAY SYSTEM. CONSIDERING THE RELATIVELY RAPID SPEED OF THIS SYSTEM...AND THE LOWER PW PLUME INTERACTING WITH THE SUNDAY SYSTEM...LEANING TOWARD ADVISORY CRITERIA SNOW FOR THE MTNS ESPECIALLY THE SIERRA. JHM .PREVIOUS DISCUSSION... WIDESPREAD PRECIP FALLING OVER INTERIOR NORCAL THIS MORNING AS NEXT PACIFIC STORM MOVES ONSHORE. FRONT AND ASSOCIATED UPPER TROUGH PROGGED TO MOVE THROUGH FORECAST AREA TODAY...SHIFTING EAST BY THIS AFTERNOON/EVENING. BLENDED TPW SHOWING PWS AROUND .75 INCHES ALONG BAROCLINIC ZONE AND ALTHOUGH NOT OVERLY IMPRESSIVE...SYSTEM DOES HAVE GOOD DYNAMICS...SUPPORTED BY 125KT JET. MODEL QPFS SUGGEST ADVISORY TYPE SNOW AMOUNTS FOR THE NORTHERN/COASTAL MOUNTAINS TODAY WITH ONE TO TWO FEET FOR THE HIGHER ELEVATIONS OF THE SIERRA NEVADA. SNOW LEVELS THIS MORNING ARE CURRENTLY AROUND 2500 TO 3000 FEET... AND PROGGED AROUND 3500 TO 4500 FEET TODAY. BREEZY TO LOCALLY WINDY CONDITIONS TODAY...MAINLY WITH FROPA. LATEST WRF_NMM GUIDANCE SUGGESTING ONLY LOCALIZED WIND SPEEDS AT ADVISORY CRITERIA AND SHORT-LIVED . THUS WILL HOLD OFF ON ANY WIND ADVISORIES IN THE CENTRAL VALLEY ATTM AND CONTINUE TO MONITOR. SOME INSTABILITY.... 200-400 J/KG...PROGGED FROM THE CENTRAL SAC VALLEY NORTHWARD THIS AFTERNOON AND THUS HAVE ADDED MENTION OF POSSIBLE THUNDERSTORMS FOR THESE AREAS LATER TODAY. DECREASING SHOWERS TONIGHT AS SYSTEM MOVES EAST AND CWA COMES UNDER SHORT WAVE RIDGING. HOWEVER THIS ONLY A SHORT LULL AS ANOTHER SYSTEM PROGGED TO MOVE INTO THE AREA SUNDAY. HOWEVER THIS STORM NOT AS DEEP AND QPF LOOKS LESS...RESULTING IN A MORE SHOWERY REGION FOR INTERIOR NORCAL. THREAT OF SCATTERED SHOWERS CONTINUES SUNDAY NIGHT INTO MONDAY MORNING...MAINLY OVER THE MOUNTAINS. THEN PERSISTENT LONG WAVE TROUGH LOOKS TO PROGRESS ALLOWING EPAC RIDGING TO RETURN ALONG THE WEST COAST TUESDAY. THIS WILL RESULT IN DRY WEATHER WITH WARMING. HIGHS TEMPERATURES IN THE CENTRAL VALLEY WEDNESDAY EXPECTED TO BE IN THE 70S THROUGHOUT WITH 50S TO 60S ELSEWHERE. PCH .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...PERSISTENT LONG WAVE TROUGH ALONG THE WEST COAST WILL FINALLY SHIFT EASTWARD INTO THE MID-SECTION OF THE US DURING THE EXTENDED FORECAST PERIOD ALLOWING EPAC RIDGING TO RETURN ALONG THE WEST COAST. DRY WEATHER IS EXPECTED THROUGH THE REMAINDER OF NEXT WEEK... THOUGH MEDIUM RANGE MODELS ARE HINTING AT ANOTHER TROUGH BY LATE NEXT WEEKEND THOUGH CONSISTENCY IS POOR LEADING TO LOW CONFIDENCE IN ANY TIMING. TEMPS WILL REBOUND TO ABOVE NORMAL THROUGH THE PERIOD WITH 70S THROUGHOUT MUCH OF THE CENTRAL VALLEY. SURFACE HIGH PRESSURE BUILDING THROUGH OREGON INTO THE GREAT BASIN WILL LEAD TO SOME BREEZY NORTHERLY WIND OVER INTERIOR NORCAL WEDNESDAY AND THURSDAY. && .AVIATION... MVFR/VFR CONDITIONS ACROSS THE VALLEY TODAY AS A FRONT MOVES THROUGH THE REGION BRINGING MORE RAIN THIS MORNING AND SCATTERED SHOWERS THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF KSMF THIS AFTERNOON WITH INSTABILITY. SOUTHEASTERLY WINDS 20 TO 25 KTS WITH GUSTY WINDS UP TO 34 KTS THIS MORNING WILL DECREASE THIS AFTERNOON. IFR/LIFR CONDITIONS ACROSS MOUNTAINS WITH PRECIPITATION AND GUSTY SOUTHERLY WINDS. SNOW LEVELS AROUND 2000 FEET. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 PM PDT THIS EVENING WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER WEATHER ADVISORY UNTIL 1 PM PDT THIS AFTERNOON ABOVE 3000 FEET FOR THE MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA/NORTHERN SHASTA COUNTY. WIND ADVISORY UNTIL 1 PM PDT THIS AFTERNOON SACRAMENTO VALLEY... NORTHERN SAN JOAQUIN VALLEY. &&
Hazardous weather outlook, Mar 26, 6:30 AM PDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 630 AM PDT SAT MAR 26 2011 CAZ013>019-063-064-066>069-271400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 630 AM PDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY PERIODS OF MODERATE TO HEAVY SNOW IN THE MOUNTAINS TODAY ALONG WITH GUSTY WIND RESULTING IN WHITE OUT CONDITIONS AT TIMES. THREAT OF AN AFTERNOON THUNDERSTORM IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SNOW SHOWERS CONTINUE IN THE MOUNTAINS SUNDAY INTO MONDAY WHICH MAY IMPACT TRAVEL. TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:43 PM PDT | Special Weather Statement | STO | Shasta | 47 min |
| Mar 26, 8:15 AM PDT | Wind Advisory | STO | 5 hr | |
| Mar 26, 1:46 PM PDT | Special Weather Statement | STO | Shasta | 44 min |
| Mar 26, 2:20 PM PDT | Special Weather Statement | STO | Tehama | 40 min |
| Mar 26, 2:51 PM PDT | Special Weather Statement | STO | Tehama | 39 min |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.